MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Photo evaluation summary: upon visual inspection of a photo, the following was observed: the photo shows a linear stapler inside of its package from top view and it was noted with reload no loaded and black reload can be seen loose inside the package.Based on the photo reviewed, the event describe is confirmed, however no conclusion or root cause could be determined.Device evaluation summary: the analysis results showed that the tlh30 device was received sterile with a reload loose inside the sterile package.Although no conclusion could be reach on what caused the reload to eject from the device, it is possible that the package was submitted to higher forces then normal during transportation allowing the cartridge to disengage from the device.It should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the open lobotomy surgery, did not open the packing, noted the cartridge fell off as the photo shows.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9364831
Report Number3005075853-2019-23726
Device Sequence Number19733901
Product Code GDW
UDI-Device Identifier10705036013228
UDI-Public10705036013228
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberTLH30
Device Lot NumberN4LV3J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1